Alert archive / Georgia / Tornado Warnings in 2024
Tornado Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jan 9, 2024, 2:42 PM EST for Camden County, Glynn County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 2:42 PM EST (19:42 UTC)
- Expired
- Jan 9, 2024, 3:01 PM EST
- In force
- 19 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 11:41 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WFUS52 KJAX 091942
TORJAX
GAC039-127-092015-
/O.NEW.KJAX.TO.W.0007.240109T1942Z-240109T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
242 PM EST Tue Jan 9 2024
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
East central Camden County in southeastern Georgia...
Southeastern Glynn County in southeastern Georgia...
* Until 315 PM EST.
* At 241 PM EST, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Jekyll Island, or 10 miles east
of Woodbine, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jekyll Island around 250 PM EST.
Other locations impacted by this tornadic thunderstorm include Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3118 8125 3110 8137 3093 8139 3088 8159
3101 8163 3120 8125
TIME...MOT...LOC 1941Z 246DEG 47KT 3097 8154
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CHANEY2 follow-up statements
947
WWUS52 KJAX 091950
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
250 PM EST Tue Jan 9 2024
GAC039-127-092015-
/O.CON.KJAX.TO.W.0007.000000T0000Z-240109T2015Z/
Camden GA-Glynn GA-
250 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EST FOR EAST
CENTRAL CAMDEN AND SOUTH CENTRAL GLYNN COUNTIES...
At 250 PM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Jekyll Island, or 9 miles southeast of Brunswick, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Camden and south central Glynn Counties, including the
following locations... Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3093 8139 3089 8156 3104 8157 3113 8139
3110 8137
TIME...MOT...LOC 1950Z 246DEG 47KT 3102 8140
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CHANEY558
WWUS52 KJAX 092001
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
301 PM EST Tue Jan 9 2024
GAC039-127-092011-
/O.CAN.KJAX.TO.W.0007.000000T0000Z-240109T2015Z/
Camden GA-Glynn GA-
301 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR EAST CENTRAL CAMDEN AND SOUTH CENTRAL
GLYNN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM EST for southeastern
Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect for
Glynn and Camden.
LAT...LON 3093 8139 3089 8156 3104 8157 3113 8139
3110 8137
TIME...MOT...LOC 1959Z 246DEG 47KT 3108 8124
$$
CHANEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 9, 12:57 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 9, 12:57 PM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1257 PM EST Tue Jan 9 2024
...NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS
EVENING...
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, HYDROLOGY...
.NEAR TERM...
Issued at 1255 PM EST Tue Jan 9 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
This afternoon: Significant Damaging Wind Event along with
Significant Tornado Risk still on track for this afternoon across
all of SE GA and NE FL. Initial Tornado Watch has already been
posted for inland portions of SE GA/NE FL through 2pm, which will
likely be extended to the Atlantic Coast this afternoon. Timing
of event still on track to entering the inland areas around Noon
and exiting the Atlantic Coastal Counties by sunset. Wind Advisory
is already in effect and getting peak wind gusts in the 40-45 mph
range already with peak gradient wind gusts in the 45-55 mph
range still expected through the day. Max temps will surge into
the 70s for all locations which will provide enough instability
for damaging winds of 60-70mph+ in T'storm activity as it pushes
through.
Tonight: Short-range models in agreement for windy conditions to
continue briefly just behind the squall line with sharp pressure
rises along with a few lingering showers until the late evening
hours, then westerly winds subside to breezy levels after midnight
at 10-20mph with occasional gusts to 25-30 mph along with a much
colder airmass pushing temps down around 40F with wind chills
falling to around 30F by sunrise Wednesday morning, but remaining
above Wind Chill Advisory criteria (WC<=25F).
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1255 PM EST Tue Jan 9 2024
A brief break in the unsettled weather expected Wednesday and
most of Thursday before another complex low pressure system moves
into the area Thursday night. Wednesday's high temperatures will
be in the mid 50s to lower 60s, with lows falling into the mid to
upper 30s across inland southeast Georgia and the Suwannee valley.
Patchy frost will be possible, mainly north and west of Waycross.
Cloud cover will gradually increase throughout the day on
Thursday as a warm front approaches from the south. Thursday
night, the warm front will slowly begin lift across the Florida
peninsula allowing for a nocturnal scattered thunderstorm threat.
A strong thunderstorm cannot be ruled out overnight given the
veering wind profile.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 1255 PM EST Tue Jan 9 2024
During the day on Friday, the warm front will lift across
northeast Florida and southeast Georgia, and a cold front will
trail behind coming in from the Gulf states. This combination will
allow for a severe weather threat, with the Storm Prediction
Center already highlighting Friday for a slight (15-29%) chance of
severe thunderstorms roughly north of I-10. Another impressive
wind field and strong low level shear values will be in place,
with bulk shear values ranging from the 50-60 knot range.
Southwesterly steering flow ahead of this system will bring
sufficient moisture into the area, with PWATs above 1.5 inches and
dewpoints near 70 degrees over northeast Florida expected. Severe
weather concerns will be dependent on how much instability we can
get with heavy cloud cover and temperatures forecast to reach the
lower to mid 70s Friday.
Dry and cool weather is forecast this weekend as high pressure
builds overhead, with highs Saturday in the lower to upper 50s
across NE FL and SE GA, warming up a few degrees area-wide on
Sunday. Saturday night looks like the coldest night of the period,
with potential for widespread frost over most of southeast Georgia
and inland northeast Florida, and a freeze over inland southeast
Georgia. Precipitation and scattered thunderstorm chances and high
temperatures in the mid to upper 60s return on Monday, as a
another low pressure system moves into the region.
&&
.AVIATION...
(18Z TAFS)
Issued at 1226 PM EST Tue Jan 9 2024
A squall line ahead of a cold front is approaching area terminals,
with VCTS expected within the next 1 to 2 hours at area terminals.
Non TS winds will remain breezy prior to this line of TSRA
arriving, with gusts of 35 to 45 knots expected. Continued to
include TEMPO wind gusts up to 50 knots and IFR ceilings and low
vsbys as the squall line moves across the area. Isolated gusts
greater than 50 knots this are possible in some severe
thunderstorms expected along the squall line. Conditions will
gradually improve this evening as winds shift towards the
southwest, with all areas expected to return to VFR by about 01 to
03Z. Winds will ease overnight, though remain above 10 knots with
higher gusts area wide through the end of the forecast period.
&&
.MARINE...
Issued at 1255 PM EST Tue Jan 9 2024
Solid Gale Warning for Coastal Waters, including Storm Warning
for the offshore SE GA waters into the overnight hours Tonight.
Winds/seas decrease below headline levels on Wednesday into
Thursday as high pressure builds over the waters. Next storm
system pushes quickly into the region for the end of the week and
expect at least Small Craft Advisory conditions developing in SE
flow (warm front lifting Northward) Thursday Night into Friday,
with another strong trailing cold frontal passage expected Friday
Night and strong cold offshore flow continuing on Saturday with
subsiding winds/seas on Sunday as high pressure builds into the
region.
Rip Currents: High rip current risk today in the strong south flow
and surf/breakers of 4-6 ft. Expect offshore flow on Wednesday to
knock surf/breakers down into the 2-3 ft range with a Moderate
risk of rips, likely continuing into Thursday as offshore flow
continues as lighter wind speeds.
&&
.HYDROLOGY...
Issued at 1255 PM EST Tue Jan 9 2024
Coastal Flood Potential: Some Minor Flooding still possible during
high tides this afternoon and evening in the strong Southerly flow
along the SE GA coast as well as in downtown JAX and other
portions of the St. Johns River, similar to a Tropical Storm type
scenario passing just NW of the region. Will keep Coastal Flood
Advisory posted through the evening hours until after the squall
line passes and winds shift more offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 37 55 37 60 / 10 0 0 0
SSI 41 56 42 59 / 30 0 0 0
JAX 40 58 40 60 / 30 0 0 10
SGJ 43 60 44 63 / 60 0 0 10
GNV 41 59 41 62 / 20 0 0 10
OCF 44 61 42 63 / 40 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EST this evening for FLZ020-021-023-
024-030-031-033-035-038-122-124-125-132-133-136>138-140-222-
225-232-236-237-240-325-340-425.
Coastal Flood Advisory until 10 PM EST this evening for FLZ124-
125-225-325.
High Rip Current Risk through late tonight for FLZ124-125-133-
138.
High Surf Advisory until 7 PM EST this evening for FLZ124-125-
133-138.
GA...Wind Advisory until 10 PM EST this evening for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
Coastal Flood Advisory until 10 PM EST this evening for GAZ154-
166.
High Rip Current Risk through late tonight for GAZ154-166.
High Surf Advisory until 7 PM EST this evening for GAZ154-166.
AM...Gale Warning until 4 AM EST Wednesday for AMZ450-452-454-472-474.
Gale Warning until 1 PM EST this afternoon for AMZ470.
Storm Warning until 4 AM EST Wednesday for AMZ470.
&&In the hours before
Local storm report, Jan 9, 10:12 AM EST, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1012 AM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Non-Tstm Wnd Gst 2 W Alma 31.54N 82.51W
01/09/2024 M40 MPH Bacon GA Mesonet
Mesonet station UGA41 Alma.
&&
DRDLocal storm report, Jan 9, 11:14 AM EST, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1114 AM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Non-Tstm Wnd Gst 2 WSW Alma 31.53N 82.50W
01/09/2024 M47 MPH Bacon GA ASOS
ASOS station KAMG Alma.
&&
DRDLocal storm report, Jan 9, 1:22 PM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
122 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Tstm Wnd Dmg Nicholls 31.52N 82.64W
01/09/2024 Coffee GA Public
Report of trees down and minor roof damage
in Nichols. Possible tornado damage. Time
estimated by radar.
&&
DRDLocal storm report, Jan 9, 1:37 PM EST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
137 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Tstm Wnd Gst Du Pont 30.99N 82.87W
01/09/2024 E80 MPH Clinch GA Storm Chaser
Estimated 80 mph wind gust from hand held
wind device.
&&
JCHLocal storm report, Jan 9, 1:39 PM EST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
139 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Tstm Wnd Dmg Du Pont 30.99N 82.87W
01/09/2024 Clinch GA Public
Dead tree reported to have fallen through
roof of house in DuPont.
&&
JCHLocal storm report, Jan 9, 2:26 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
226 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Tstm Wnd Dmg 2 WSW Hazlehurst 31.85N 82.64W
01/09/2024 Jeff Davis GA Emergency Mngr
Report of widespread wind damage near the
vicinity of Kendall Stone Rd, Pat Dixon Rd,
Kirkland Still Rd. Trees down, roof damage,
barn damage. Time estimated by radar.
&&
PKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:33 AM EST | Coastal Flood Advisory | JAX | Camden, Glynn | 16 hr |
| Jan 9, 2:33 AM EST | Rip Current Statement | JAX | Camden, Glynn | 22 hr |
| Jan 9, 2:33 AM EST | High Surf Advisory | JAX | Camden, Glynn | 16 hr |
| Jan 9, 11:52 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee, Echols, Jeff Davis | 53 min |
| Jan 9, 12:41 PM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Jeff Davis and 1 more | 64 min |
| Jan 9, 12:49 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 56 min |
| Jan 9, 12:51 PM EST | Tornado Warning | JAX | Bacon, Coffee, Jeff Davis | 24 min |
| Jan 9, 12:52 PM EST | Tornado Warning | JAX | Atkinson, Bacon, Coffee, Pierce, Ware | 38 min |
| Jan 9, 1:12 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis | 33 min |
| Jan 9, 1:17 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Wayne | 28 min |
| Jan 9, 1:27 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 63 min |
| Jan 9, 1:30 PM EST | Tornado Warning | JAX | Appling, Bacon, Wayne | 30 min |
| Jan 9, 1:33 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Charlton, Clinch, Echols and 3 more | 57 min |
| Jan 9, 1:40 PM EST | Tornado Warning | JAX | Appling, Bacon, Pierce, Wayne | 35 min |
| Jan 9, 1:45 PM EST | Tornado Warning | JAX | Charlton, Ware | 30 min |
| Jan 9, 1:48 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Wayne | 27 min |
| Jan 9, 1:55 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn, Ware, Wayne | 65 min |
| Jan 9, 2:02 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 43 min |
| Jan 9, 2:30 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 60 min |
| Jan 9, 2:44 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton, Ware | 61 min |
| Jan 9, 3:00 PM EST | Tornado Warning | JAX | Glynn | 15 min |
| Jan 9, 3:10 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn | 36 min |
| Jan 9, 3:24 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 36 min |
| Jan 9, 3:48 PM EST | Severe Thunderstorm Warning | JAX | Camden | 27 min |
Nearby
Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.